MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05830-LWS
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported " the catheter did not zero before insertion, which is not always unusual.We swapped the consoles which didn't make any difference to being able to use it.After insertion into the patient and activating the pump the balloon catheter registered an error helium leak on the console.It was removed immediately and another catheter was opened".Additional information states that the second catheter was inserted into the same insertion site.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The serial number on the returned sample is mm30102.Returned for investigation was a 30cc 8.0fr fos intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number of the returned sample.The sample was returned in a shipping pouch and was loosely packed within the original packaging carton.Upon return, the teflon sheath was noted on the returned iabc.The one-way valve was tethered to the short driveline tubing.The iabc bladder was fully unwrapped.A kink to the iabc central lumen was noted at approximately 31.4cm from the iabc distal tip.Spots of dried blood were noted on the exterior surfaces of the returned iabc.No blood was noted within the helium pathway.The fos connector and cal key were examined.The fos gray connector was properly seated in the blue clamshell housing and both retaining tabs were intact.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The cal key was intact.The cal key was examined, and no damage was noted.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to quality system document.The cal key and fos were connected to the iabp.The cal key was recognized.The pump status displayed "ll" low light and "pl" pressure limit, indicating a possible broken fiber.The fiber was found broken approximately 22.7cm from the iabc distal tip.The full length of the fiber was confirmed present with no other notable breaks.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.An external leak was immediately detected from the bifurcate around the fos adhesive.Upon microscopic inspection, an external leak occurred from the fos adhesive bond at the bifurcate.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire could not advance at approximately 31.5cm from the iabc distal tip, which is the location of the previously noted kink.No blood or debris was noted.The guidewire was front loaded through the iabc luer.The guidewire could not advance at approximately 45.6cm from the iabc luer, which is the location of the previously noted kink.No blood or debris was noted.A device history record (dhr) review was c onducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for iab "balloon catheter registered an error helium leak" is confirmed.During the investigation, an external helium leak was confirmed from the iabc bifurcate fos adhesive.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the leak at the bifurcate fos adhesive.The probable root cause of the bifurcate fos adhesive leak is manufacturing related.A non-conformance has been initiated to further investigate the issue related to the leak from bifurcate fos adhesive.

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21020317
Report Number3010532612-2024-01133
Device Sequence Number18430857
Product Code DSP
UDI-Device Identifier00801902034724
UDI-Public(01)00801902034724(11)231228(17)251130(10)18F23M0056(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2025
Device Catalogue NumberIAB-05830-LWS
Device Lot Number18F23M0056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown